• The worst side effect for me is the extra weight gain. No matter what, I cannot seem to lose it. It doesn’t help that I am crying all the

    Asked by bigjan on Tuesday, February 19, 2013

    The worst side effect for me is the extra weight gain. No matter what, I cannot seem to lose it. It doesn’t help that I am crying all the

    6 Answers from the Community

    6 answers
    • nancyjac's Avatar

      Are you still in active treatment? If so, now is not the best time to try to loose weight or change your diet. I gained 35 pounds last year while in active treatment, most from the forced inactivity from fatigue and recovering from multiple surgeries. I've lost almost 20 pounds in the last two months now that I can be more active again and I am less tired and stressed from treatment. Be patient with yourself.

      over 3 years ago
    • Nomadicme's Avatar

      That actress Sofia Vergara had thyroid cancer, and she's not fat (think she was 27 at the time). I'm not sure if you're still in treatment, but if you are you need to hang in there. I know I felt very ugly during my cancer treatment, and still do (although not so bad now, still need to grow more hair and lose weight).

      After you're done you will be given T3 and/or T4 since your body no longer makes it, and that should help control your weight (I've read diet and exercise still comes into it). So patience, there will be good things ding your way.

      over 3 years ago
    • SMT4's Avatar

      I agree with NJ don't be so hard on yourself during treatment and LID your body gets wacky. I'm currently on the LID for another scan and I just try and eat healthy and make good choices. Also you can check with your dr for a nutritional referral if it becomes concerning, and maybe check with dr on appropriate excersises that can help maintain weight. Something I found helpful is staying on the LID after treatments because of if healthy benefits of meal plans. I integrate fish and other items though to help crest variet, but helps to maintain a healthy weight. Checking with your dr is a good step to gel regulate everything.

      over 3 years ago
    • SMT4's Avatar

      The program X out don't be so hard on yourself that was weird.

      over 3 years ago
    • SueRae1's Avatar

      Weight gain is a common side effect of treatment (despite what they show on TV), Low thyroid function also causes weight gain (I have hypothyroidism and am on 100mcg of levothyroxin). It takes a while to find the right dose of thyroid meds to keep your body humming. As you heal and your meds are tweaked the weight will come off.

      over 3 years ago
    • DaveWaz's Avatar

      Thank you for sharing your experience. Your question helped inspire a blog article we posted recently about how to lose weight that is gained due to chemo.

      Losing Weight After Chemotherapy

      Perhaps you will find it helpful. It shares insights from WhatNexters on simple things they have done to get themselves started on losing weight.

      We hope you are doing well! WhatNext is here for you,

      about 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more thyroid cancer questions.  Also, don't forget to check out our Thyroid Cancer page.